Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 320, NWS Atlanta, GA

June 6, 2005Houston County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 6, 2005, 1:45 PM EDT for Houston County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 1:45 PM EDT (17:45 UTC)
Expired
Jun 6, 2005, 2:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Houston County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 061745
SVRFFC
GAC153-061815-
/O.NEW.KFFC.SV.W.0320.050606T1745Z-050606T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOUSTON COUNTY IN CENTRAL GEORGIA

* UNTIL 215 PM EDT

* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAYNEVILLE  THIS STORM WAS
  NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PABST
  AND GROVANIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3242 8369 3244 8368 3244 8356 3243 8355
      3243 8349 3240 8349 3239 8351 3229 8363
      3229 8370

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:30 AM EDT, 8 hours 15 minutes earlier.

Area forecast discussion, Jun 6, 5:30 AM EDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT MON JUN 6 2005

.SHORT TERM...
CURRENT RADAR LOOP SHOWS THE SHOWERS AND THUNDERSTORMS THAT WERE
OVER THE AREA HAVE DIMINISHED. LOOKS LIKE A SUMMER TIME PATTERN IS
SETTING UP FOR GEORGIA FOR THE NEXT WEEK WITH SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS AND DAY TIME HIGHS IN THE 80S TO 90S.
OVERALL...IT APPEARS THAT IT WILL BE A RATHER STORMY AND WET WEEK.
THERE IS A WEAK UPPER LOW THAT WILL REMAIN OVER THE EASTERN GULF
THROUGH THE WEEK. THIS WILL KEEP A DEEP PLUME OF TROPICAL MOISTURE
ACROSS NORTH AND CENTRAL GEORGIA THROUGH THE WEEKEND. THE FRONT
NOW ACROSS THE MID WESTERN STATES MOVES INTO N GA BY WED AND STALLS
AS IT AS IT COMES UP AGAINST THE BUILDING BERMUDA LIKE RIDGE. MODELS
SHOWING A FEW WEAK UPPER LEVEL DISTURBANCES ROTATING NE THROUGH THE
AREA OUT OF THE GULF ALL WEEK. THESE WEAK WAVES WILL PROVIDE GOOD
MOISTURE AND DYNAMICS WHICH WILL ENHANCE DIURNAL CONVECTION THROUGH
FRI. THE STALLED FRONT WILL ALSO BE A GOOD FOCUSING MECHANISM FOR
AFTERNOON SHOWERS AND THUNDERSTORMS. IF YESTERDAYS STORMS ARE ANY
INDICATION AS TO WHAT WE CAN EXPECT TODAY AND THROUGH WED WILL HAVE
TO EMPHASIZE THE THREAT OF FREQUENT LIGHTNING AND FLOODING DUE TO
HEAVY RAIN IN THE FORECAST.

.LONG TERM...
UPPER RIDGE REMAINS ACROSS THE SOUTHEASTERN U.S THROUGH THE EXTENDED
FORECAST...BUT IT IS NOT STRONG ENOUGH TO COMPLETELY SHUT OFF
DIURNAL CONVECTIVE DEVELOPMENT. ATLANTIC RIDGE ALSO BUILDS INTO THE
AREA THU/FRI KEEPING CONVECTION ISOLATED TO SCATTERED. TEMPERATURES
WILL AGAIN REMAIN AT OR SLIGHTLY ABOVE SEASONAL NORMALS THROUGH THE
PERIOD.

&&

.AVIATION...
VSBY RESTRICTIONS NOT AS WIDESPREAD AND SEVERE AS THIS TIME
YESTERDAY. 7-10SM LOOKS GOOD THROUGH THE EARLY MORNING AT KATL. SOME
LIGHT WEST WINDS SHOULD KEEP DEW POINT DEPRESSION FROM DROPPING TOO
MUCH. OTHER TYPICAL SITES THAT SEE RADIATIONAL COOLING AND FOG
CURRENTLY RANGE BETWEEN 1-3SM. SCT TSRA EXPECTED THIS AFTERNOON
AFTER 19Z. NOT ENOUGH COVERGE EXPECTED FOR TEMPO OR PREVAILING PROBS
SO HAVE LIMITED TO PROB30. PROGGD INSTABILITY NOT QUITE AS HIGH AS
YESTERDAY WITH CAPE VALUES 1000-1500 EXPECTED BUT MODEL SOUNDINGS
FAIRLY MOIST ALL THE WAY TO THE TROP.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         86  70  85  67 /  40  30  40  30
ATHENS          87  67  87  67 /  40  30  40  30
GAINESVILLE     87  67  85  65 /  40  30  40  30
ROME            90  68  85  68 /  40  30  40  30
COLUMBUS        89  71  87  70 /  40  30  40  30
MACON           90  70  89  67 /  40  30  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

01
Hazardous weather outlook, Jun 6, 11:54 AM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT MON JUN 6 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1154 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EARLY EVENING...

.SYNOPSIS...
VERY WARM AND MOIST CONDITIONS WILL CONTINUE ACROSS GEORGIA THIS
AFTERNOON. SCATTERED THUNDERSTORMS WERE BEGINNING TO DEVELOP AT
MIDDAY MONDAY AND WILL CONTINUE THROUGH THE AFTERNOON AND EVENING.

.PRIMARY HAZARD...
THE MAIN THREAT WITH THE STORMS WILL BE LIGHTNING. HOWEVER ISOLATED
STORMS MAY PRODUCE MICROBURST WITH LOCALIZED STRONG GUSTY WINDS.
TORRENTIAL RAINFALL MAY ALSO PRODUCE SOME LOCALIZED FLOODING WITH THE
SLOW MOVING THUNDERSTORMS.

.DISCUSSION...
A RIDGE OF HIGH PRESSURE ALOFT REMAINS IN PLACE ACROSS THE REGION
WITH WEAK FLOW ALOFT. INSTABILITY WILL BE SUFFICIENT FOR
THUNDERSTORMS WITH CAPE VALUES OF 2000 TO 2500. ISOLATED
THUNDERSTORMS COULD REACH SEVERE LIMITS AND PRODUCE MICROBURST WITH
WIND GUST TO 60 MPH. SOME STORMS MAY PRODUCE HAIL UP TO PEA
SIZE. WITH THE SLOW MOVEMENT AND HIGH AMOUNTS OF MOISTURE
EXPECTED...SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE.
MAXIMUM RAINFALL RATES MAY EXCEED 2 INCHES PER HOUR IN PLACES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THROUGH SUNDAY...SOME OF WHICH MAY APPROACH SEVERE LEVELS AND BE
CAPABLE OF VERY HEAVY RAINFALL.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:33 PM EDTSevere Thunderstorm WarningFFCMurray27 min
Jun 6, 1:40 PM EDTSevere Thunderstorm WarningFFCMuscogee35 min
Jun 6, 1:54 PM EDTSevere Thunderstorm WarningFFCPulaski36 min
Jun 6, 2:23 PM EDTSevere Thunderstorm WarningFFCHarris16 min
Jun 6, 4:41 PM EDTFlash Flood WarningFFCCoweta, Fayette64 min
Jun 6, 5:54 PM EDTSevere Thunderstorm WarningFFCCobb36 min
Jun 6, 5:59 PM EDTSevere Thunderstorm WarningFFCCherokee46 min
Jun 6, 7:06 PM EDTSevere Thunderstorm WarningFFCGwinnett24 min
Jun 6, 7:13 PM EDTSevere Thunderstorm WarningFFCHall32 min
Jun 6, 7:32 PM EDTSevere Thunderstorm WarningFFCGwinnett43 min
Jun 6, 7:53 PM EDTSevere Thunderstorm WarningFFCBanks52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.